Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 31, 2001, 12:30 AM CDT for Cass County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2001, 12:30 AM CDT (05:30 UTC)
- Expired
- May 31, 2001, 1:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, TX
The radar
The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 310533 SVRSHV TXC067-310600- /NEW.KSHV.SV.W.0143.310510-310600/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1230 AM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS * UNTIL 100 AM CDT * AT 1230 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF LINDEN. THIS STORM WAS MOVING TO THE NORTHEAST NEAR 20 MPH. THIS STORM WILL MOVE ACROSS QUEEN CITY AND ATLANTA AFTER 1245 AM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT* REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS UNTIL 100 AM CDT. LAT...LON 3301 9431 3289 9416 3310 9403 3326 9442
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:10 AM CDT, 20 minutes earlier.
Area forecast discussion, May 31, 12:10 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 AM CDT THU MAY 31 2001 UPDATED TO TAKE OUT TORNADO WATCH HEADLINER WHICH EXPIRED AT MIDNIGHT OVER SOUTHERN ARKANSAS AND INCLUDED A SEVERE MENTION OVER NORTH CENTRAL LOUISIANA. 09 .SHV...NONE.
In the hours before
Local storm report, May 30, 6:40 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0635 PM 4 NW CORINTH AR WIND DAMAGE
05/30/01 HOWARD TREES DOWN 4 MILES NORTH
OF THE INTERSECTION OF HWY
369 AND 26. REPORTED BY LAW
ENFORCEMENT.Local storm report, May 30, 7:55 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATI9ON....
0750 PM CROSSROADS AR 2 INCH HAIL
05/30/01 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT.Local storm report, May 30, 10:00 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCAT}ION....
0955 PM LILLIE LA 1.75 INCH HAIL
05/30/01 UNION REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:33 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.